Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ricky2332

Accutane Side Effect - Penis/testicle Shrinkage

Recommended Posts

Hi - I have a REAL question/concern.

I started Accutane (Zenatane) about 6 weeks ago and after the first few weeks I noticed that my testicles were only about half their size.

Since then, I've noticed my penis has also gotten smaller. It's much thinner and soft when fully erect.

I'm in my late 20's and began Accutane as a last resort to acne I've had since my teens.

I wasn't told about this side effect by the dermatologist or in the material I was sent by the manufacturer.

I have tried finding some answers from others about this, but it seems like every thread about this turns into a joke or isn't taken seriously because it's regarding male genitalia - but this is a REAL concern.

I'm wondering if other males who took this drug had the same side effect and how long it lasted.

My concern isn't so much that it's temporary while on the medication as if it's a permanent side effect being that Accutane does shrink the glands in your body and of course the penis is made up of glands.

Share this post


Link to post
Share on other sites

I've never heard anything about this but now you have me worried...I can understand desicles shrinking but I don't get how your penis could shrink. If you are getting soft erections perhaps the accutane gave you temporary ED and you just are not achieving full size? Or perhaps you are just having restricted bloodflow so things are more deflated looking than normal.

Share this post


Link to post
Share on other sites

Please file a report through Medwatch (link in my signature) and send an email to the FDA ombudman's office briefly describing your sexual side effects from Accutane (Isotretinoin):

[email protected]

I emailed them a few weeks ago asking why sexual and reproductive adverse effects are not listed and asked what it would take to have them included in the drug info for future patients.

They did send a response, but it was a bit of a cop-out. They explained that these types of problems from Accutane weren't reported enough and directed me to file a Medwatch report, which I had already done a few years ago.

A bit of background: I was a perfectly normal functioning male before Accutane and was struck with alarming sexual symptoms (ED, numbness, loss of sex drive) shortly after starting treatment. They have lasted 15 years and no alternative medical explanation for these symptoms has been found.

No guarantee that this will last forever for you, but it is ridiculous that sexual side effects of Accutane aren't listed considering how many people are discussing this problem after taking the drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×